September 10, 2013 /24-7PressRelease/ -- FDA warns of fatal risk associated with acetaminophen---
Article provided by Bohrer Law Firm, L.L.C.
Visit us at http://www.bohrernationallawfirm.com
Nearly every household in America has probably had a bottle of acetaminophen in their medicine cabinets at some point in the last few years. Acetaminophen, which is the active ingredient in Tylenol and many other prescription and over-the-counter medications, is a very common painkiller and fever reducer.
However, the fact acetaminophen is so widely used does not mean that it is perfectly safe. As with many drugs, acetaminophen has a number of potential adverse reactions, some of which can be very dangerous.
Recently, the U.S. Food and Drug Administration issued a new warning regarding potentially fatal skin reactions associated with acetaminophen use. The FDA discovered three skin conditions during a review of reported adverse effects dating from 1969 to 2012. One condition, called acute generalized exanthematous pustulosis (AGEP), is relatively minor and usually goes away within two weeks after a person stops taking the drug. However, two other conditions, toxic epidermal necrolysis (TEN) and Stevens-Johnson Syndrome (SJS), can result in death.
At the beginning, the conditions start with muscle aches, fever and other flu-like symptoms. They then progress to rash and blistering. If the conditions become severe, parts of the individual's skin could come off, leading to infections, scarring and other complications. Blindness and organ damage have also been reported.
While these adverse reactions are very serious, they are relatively rare. The FDA's review found 107 reported serious skin reactions, 67 of which involved hospitalizations and 12 of which resulted in death.
Going forward, the FDA will require all manufacturers of acetaminophen-containing prescription drugs to include a warning about the risk of skin conditions. It is encouraging manufacturers of over-the-counter drugs to do the same. In addition, the agency is advising anyone who experiences a skin reaction while taking acetaminophen to stop taking the drug immediately and to seek prompt medical attention.
Legal action for drug injuries
Sadly, medication-related deaths and serious injuries are not a rare phenomenon. Far too many people are harmed by defective or dangerous drugs.
There are a number of things that can make a medication unreasonably dangerous. In some cases, the medical benefits of a drug are outweighed by the risk of serious complications. In others, the manufacturer of a drug fails to provide adequate warnings of the risks associated with taking the medication.
If you or a loved one has been harmed by a dangerous medication, it is important to take steps to protect your legal rights. In many cases, the drug manufacturer can be held liable for losses including medical expenses, lost wages, and pain and suffering.
It is important to recognize, though, that the law limits the time a person has to bring a claim based on injury or death caused by a dangerous medication. As such, it is advisable to speak with an experienced drug injury attorney who can evaluate your case and help you understand your options for moving forward.
Press release service and press release distribution provided by http://www.24-7pressrelease.com
# # #Read more Press Releases from FL Web Advantage: